Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Feb 15, 2016, 9:24 AM CST for Cook County, Illinois. It took effect at Feb 15, 2016, 12:00 PM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 9:24 AM CST (15:24 UTC)
- In effect from
- Feb 15, 2016, 12:00 PM CST
- Expired
- Feb 16, 2016, 7:13 PM CST
- In force
- 31 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cook County, IL
The radar
The Chicago radar (KLOT), 32 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Plaines River at Riverside (RVRI2). The gauge peaked at 7.36 ft at Feb 15, 2016, 3:00 PM CST.
- Action stage
- 7 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05532500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
557
WGUS43 KLOT 151524
FLWLOT
FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
924 AM CST MON FEB 15 2016
...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois...
Des Plaines River at Riverside affecting Cook County
.An ice jam has been observed along the Des Plaines River at
Riverside. Local officials report rapid rises on the river.
Ice jams can result in additional rapid rises and fluctuations
in water levels with little or no warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Safety message...River levels may fluctuate rapidly due to ice with
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams.
Additional information can be found at weather.gov/chicago.
&&
ILC031-160324-
/O.NEW.KLOT.FL.W.0004.160215T1800Z-000000T0000Z/
/RVRI2.1.IJ.160215T1800Z.160216T0600Z.000000T0000Z.UU/
924 AM CST MON FEB 15 2016
The National Weather Service in Chicago has issued a
* Flood Warning for
The Des Plaines River at Riverside.
* until further notice.
* At 845 AM Monday the stage was 6.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 7.5 feet by early Tuesday.
* Impact...At 7.5 feet...Park areas are inundated near Salt Creek.
&&
LAT...LON 4186 8787 4184 8786 4178 8791 4174 8780
4183 8776 4187 8777
$$
ASK3 follow-up statements
609
WGUS83 KLOT 160225
FLSLOT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 PM CST MON FEB 15 2016
...The Flood Warning continues for the following rivers in
Illinois...
Des Plaines River at Riverside affecting Cook County
.Ice jams can result in rapid fluctuations in water levels with
little or no warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Safety message...River levels may fluctuate rapidly due to ice with
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams. Ice jam flooding
can be very localized and not affect all locations along the river as
in a typical river flood.
&&
ILC031-161425-
/O.CON.KLOT.FL.W.0004.000000T0000Z-000000T0000Z/
/RVRI2.1.IJ.160215T2032Z.160216T0600Z.000000T0000Z.UU/
825 PM CST MON FEB 15 2016
The Flood Warning continues for
The Des Plaines River at Riverside.
* At 745 PM Monday the stage was 7.2 feet and was ice affected.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.5 feet by early
Tuesday then begin falling. Ice jams can result in rapid rises in
water levels with little or no warning.
* Impact...Ice jam flooding can be very localized and not affect all
locations along the river. Residents in low lying flood prone areas
should remain alert for possible flooding due to ice jams.
&&
LAT...LON 4186 8787 4184 8786 4178 8791 4174 8780
4183 8776 4187 8777
$$
BEACHLER652
WGUS83 KLOT 161438
FLSLOT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 AM CST TUE FEB 16 2016
...The Flood Warning continues for the following rivers in
Illinois...
Des Plaines River at Riverside affecting Cook County
.Ice jams can result in rapid fluctuations in water levels with
little or no warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Safety message...River levels may fluctuate rapidly due to ice with
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams. Ice jam flooding
can be very localized and not affect all locations along the river as
in a typical river flood.
&&
ILC031-170238-
/O.EXT.KLOT.FL.W.0004.000000T0000Z-160220T1200Z/
/RVRI2.1.IJ.160215T2032Z.160215T2115Z.160220T0600Z.UU/
838 AM CST TUE FEB 16 2016
The Flood Warning continues for
The Des Plaines River at Riverside.
* At 745 AM Tuesday the stage was 7.1 feet and was ice affected.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...Ice jam flooding can be very localized and not affect all
locations along the river. Residents in low lying flood prone areas
should remain alert for possible flooding due to ice jams.
&&
LAT...LON 4186 8787 4184 8786 4178 8791 4174 8780
4183 8776 4187 8777
$$613
WGUS83 KLOT 170113
FLSLOT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CST TUE FEB 16 2016
...The Flood Warning is cancelled for the following rivers in
Illinois...
Des Plaines River at Riverside affecting Cook County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...River levels may fluctuate rapidly due to ice with
little or no warning. Residents in low lying flood prone areas should
remain alert for possible flooding due to ice jams. Ice jam flooding
can be very localized and not affect all locations along the river as
in a typical river flood.
&&
ILC031-170143-
/O.CAN.KLOT.FL.W.0004.000000T0000Z-160220T1200Z/
/RVRI2.1.IJ.160215T2032Z.160215T2115Z.160216T1657Z.UU/
713 PM CST TUE FEB 16 2016
The Flood Warning is cancelled for
The Des Plaines River at Riverside.
* At 545 PM Tuesday the stage was 5.7 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at 10:57 AM Tuesday.
* Forecast...The river will continue to fall to 4.0 feet by Thursday
morning.
* Impact...Ice jam flooding can be very localized and not affect all
locations along the river. Residents in low lying flood prone areas
should remain alert for any additional possible flooding if an
ice jam reforms.
&&
LAT...LON 4186 8787 4184 8786 4178 8791 4174 8780
4183 8776 4187 8777
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Feb 15, 5:59 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 15, 5:59 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 559 AM CST MON FEB 15 2016 .SHORT TERM... 356 AM CST TODAY THROUGH WEDNESDAY NIGHT... PRIMARY FORECAST CONCERN IS WITH LINGERING LIGHT PRECIP ACROSS THE AREA THIS MORNING...IN THE FORM OF FLURRIES/LIGHT SNOW AND FREEZING DRIZZLE. OF SECONDARY FOCUS IS A CLIPPER SYSTEM WHICH DIGS ACROSS THE REGION TUESDAY...WITH WHICH MODELS HAVE SHIFTED FARTHER SOUTH WITH THE BETTER SHOW ACCUMULATION POTENTIAL. 00Z UPPER AIR ANALYSIS DEPICTS A MID-LEVEL TROUGH ACROSS THE UPPER MISSISSIPPI VALLEY AND WESTERN GREAT LAKES REGION...WITH SEVERAL SMALLER SCALE SHORT WAVE RIPPLES TRANSLATING THROUGH THE FLOW. A RELATIVELY BAGGY PRESSURE GRADIENT WAS IN PLACE AT THE SURFACE WITH A WEAK LOW LEVEL BAROCLINIC ZONE NOTED FROM EASTERN SOUTH DAKOTA INTO CENTRAL IL/IN. LIGHT SOUTH-SOUTHWEST WINDS FROM THE SURFACE THROUGH 850 MB WERE MAINTAINING WEAK BUT PERSISTENT WARM/MOIST ADVECTION AND WEAK ASCENT WITHIN MOIST LAYER BELOW ABOUT 750-800 MB. WITH DRIER AIR ALOFT PER RAP SOUNDINGS...ISOTHERMAL THERMAL PROFILE AROUND -10/-12C HAS NOT BEEN ABLE TO SUFFICIENTLY PRODUCE ICE CRYSTALS FOR PRECIP TO REMAIN AS SNOW...WITH PATCHY LIGHT FREEZING DRIZZLE OCCURRING OVER MUCH OF THE AREA ALTERNATING WITH FLURRIES/LIGHT SNOW. NAM FORECAST SOUNDINGS INDICATE THIS MOIST LAYER WILL BECOME MORE SHALLOW WITH TIME THIS MORNING...WITH LOW LEVEL ASCENT DIMINISHING AS WELL AS FLOW ABOVE THE SURFACE VEERS A LITTLE MORE WESTERLY. RADAR PAINTING THIS LIGHT PRECIP AS VERY WEAK RETURNS AND DOES SEEM TO SHOW A BACK EDGE LIFTING NORTHEAST ACROSS THE AREA AT 0930Z...THOUGH ANOTHER AREA OF WEAK RETURNS WAS BACK TO THE WEST NEAR THE QUAD CITIES. VARIOUS HIGH-RES MODELS DECREASE SPOTTY 0.01 AMOUNTS 12-15Z THIS MORNING SO HAVE INCLUDED A MENTION OF FLURRIES/PATCHY FREEZING DRIZZLE UNTIL MID-MORNING. INSPECTION OF OUR SALTED OFFICE PARKING LOT AND SIDEWALK INDICATE NO ICE ACCUMULATION...THOUGH GLAZING OF CAR WINDOWS IN VERY LIGHT FREEZING DRIZZLE. THINKING IS TO CONTINUE TO HANDLE THIS WITH A SPECIAL WEATHER STATEMENT RATHER THAN AN ADVISORY. OBSERVED TEMPS HAVE REMAINED A LITTLE COLDER THAN EXPECTED...AND RECENT GUIDANCE RUNS HAVE TRENDED COLDER WITH TEMPS TODAY. COUNTIES SOUTH OF I-80 MAY NUDGE JUST ABOVE FREEZING FOR A TIME TODAY...THOUGH HAVE LOWERED MAX TEMPS A BIT FROM PREVIOUS FORECAST. ATTENTION THEN TURNS TO A SHORT WAVE NOTED IN CURRENT WATER VAPOR IMAGERY ACROSS BRITISH COLUMBIA...WHICH IS PROGGED TO CROSS SOUTHERN ALBERTA AND DIG AS A CLIPPER SYSTEM TOWARD THE MID- MISSISSIPPI VALLEY TONIGHT AND EARLY TUESDAY. MODELS HAVE TRENDED FARTHER SOUTH WITH THE TRACK OF THE MID-LEVEL VORT...AND IT/S ASSOCIATED PRECIPITATION AXIS ACROSS IA-CENTRAL IL. HAVE THUS LOWERED POPS ACROSS THE FORECAST AREA WITH THIS SYSTEM ON TUESDAY...WITH THE GREATER POTENTIAL FOR ACCUMULATING LIGHT SNOW JUST OFF TO THE SOUTH INTO THE ILX CWA. TAIL OF ANOTHER MINOR AMPLITUDE SHORT WAVE DOES FOLLOW ACROSS WI/NORTHERN IL TUESDAY NIGHT WITH WHICH MODELS INDICATE A LITTLE LIGHT QPF AND HAVE MENTIONED CHANCE POPS FOR SOME LIGHT SNOW TUESDAY NIGHT MAINLY NORTH OF I-80. WEDNESDAY MARKS THE BEGINNING OF A PATTERN SHIFT AS THE LONG WAVE TROUGH OVER THE EASTERN HALF OF NORTH AMERICA FINALLY SHIFTS EASTWARD AND BROAD UPPER RIDGING BUILDS TOWARD THE MIDWEST. WEAK SURFACE HIGH PRESSURE DRIFTS ACROSS THE FORECAST AREA DURING THE DAY...MOVING EAST WEDNESDAY NIGHT. THIS SETS UP INCREASING SOUTH WINDS WHICH WILL LEAD TO A SIGNIFICANT WARM-UP TO END THE WEEK. RATZER && .LONG TERM... 356 AM CST THURSDAY THROUGH SUNDAY... UPPER RIDGE BUILDS ACROSS THE EASTERN CONUS THURSDAY AND FRIDAY... DOWNSTREAM OF A QUICK MOVING UPPER TROUGH. SURFACE LOW PRESSURE IS PROGGED TO DEVELOP ACROSS THE DAKOTAS BY LATE THURSDAY...WITH INCREASING SOUTHERLY RETURN FLOW DEVELOPING ACROSS THE MIDWEST. AFTER HIGHS IN THE UPPER 30S/LOWER 40S THURSDAY...TEMPS WILL LIKELY HOLD STEADY OR RISE THURSDAY NIGHT...WITH 925 MB TEMPS WARMING TO +3/+4 FRIDAY WHICH WILL LIKELY YIELD SURFACE TEMPS IN THE 50S IN MOST AREAS AND POSSIBLY TAG 60 IN OUR SOUTH/SOUTHEAST COUNTIES. PACIFIC COLD FRONT MOVES THROUGH DURING THE DAY WHICH WILL LIKELY LIMIT EXTENT OF ANY 60/S...THOUGH IT LOOKS TO REMAIN MILD POST-FRONTALLY INTO SATURDAY WITH TEMPS STILL MID 40S-MID 50S. GUIDANCE INDICATES THAT MOST OF THE PRECIPITATION WITH THIS SYSTEM WILL REMAIN MAINLY NORTH OF THE CWA...WITH MODEST CHANCE POPS FOR LIGHT RAIN PRIMARILY FRIDAY. PROGRESSIVE PATTERN HAS SYSTEM EAST OF THE AREA BY SATURDAY WITH FLAT RIDGING MAINTAINING MILD CONDITIONS FOR FEBRUARY INTO SUNDAY. SOME DIFFERENCES WITH ANOTHER TROUGH APPROACHING THE AREA LATE IN THE WEEKEND WITH THE ECMWF MORE PRONOUNCED...WITH SLIGHT CHANCE POPS FOR RAIN INCLUDED MAINLY SOUTHEAST SUNDAY AFTERNOON. RATZER && .AVIATION... FOR THE 12Z TAFS... MAIN FORECAST CONCERNS ARE WITH A MIX OF LIGHT FREEZING DRIZZLE OR SNOW THIS MORNING...REDUCED VISIBILITY...AND IF/LIFR CEILINGS. LATEST RADAR IMAGERY DEPICTING ADDTIONAL PRECIP DEVELOPMENT IN THE FORM OF LIGHT FREEZING DRIZZLE AND LIGHT SNOW ACROSS MUCH OF THE AREA THIS MORNING. THIS WILL LIKELY CONTINUE THIS MORNING...WITH HIGH CONFIDENCE OF THIS OCCURRING OVER THE NEXT FEW HOURS. SOME GUIDANCE IS INDICATING THIS COULD POSSIBLY OCCUR LONGER INTO THE MORNING. HOWEVER...CONFIDENCE IS LOW ON THIS LONGER POSSIBILITY. VISIBILITY IN THIS WINTRY MIX AND FOG WILL LIKELY FALL TO AROUND 3SM...BUT WITH SOME PERIODS OF LOWER VIS IN THE 2SM RANGE DEFINITELY POSSIBLE. IFR/LIFR CEILINGS WILL CONTINUE THROUGH MUCH OF TODAY AND DID KEEP LOWER CEILINGS LATER THIS AFTERNOON AND EVENING BUT ITS POSSIBLE FOR CEILINGS TO REMAIN IFR THIS EVENING/TONIGHT. WITH LOWER CONFIDENCE ALSO IN THIS SOLUTION...HAVE KEPT THESE LOWER CEILINGS OUT AT THIS TIME. WINDS WILL LIKELY VARY IN DIRECTION THROUGH THE PERIOD...BUT WITH SPEEDS EXPECTED TO REMAIN BELOW 10KT. RODRIGUEZ && .MARINE... 227 AM CST WIND SPEEDS ACROSS THE LAKE REMAIN THE HIGHEST OVER THE NORTHERN HALF EARLY THIS MORNING...WHERE A TIGHTER PRESSURE GRADIENT RESIDES. IN THIS LOCATION SPEEDS ARE IN THE 15 TO 25 KT RANGE WITH A FEW GUSTS UP TO 30KT. THESE SPEEDS WILL LIKELY CONTINUE OVER THE NEXT SEVERAL HOURS BUT THEN EXPECTED TO DIMINISH BACK MORE IN THE 10 TO 20 KT RANGE LATER TODAY...AS THE SURFACE PATTERN RELAXES. SPEEDS ELSEWHERE ARE IN THE 10 TO 20 KT RANGE BUT WITH THESE SPEEDS TO ALSO LOWER LATER TODAY...WHILE THE SOUTHERLY DIRECTION BECOMES MORE SOUTHWEST. SPEEDS WILL FURTHER DIMINISH OVER THE LAKE WHILE THIS GENERAL DIRECTION PREVAILS TONIGHT INTO TUESDAY. HOWEVER...SPEEDS DO INCREASE ONCE AGAIN TUESDAY NIGHT INTO WEDNESDAY AS WINDS TURN TO THE NORTH. WILL CONTINUE TO MONITOR ANOTHER EXPECTED INCREASE IN SOUTHERLY WINDS LATE IN THE WORK WEEK...WHEN GALES COULD BE POSSIBLE OVER MUCH OF THE LAKE WITH THE APPROACH OF ANOTHER SYSTEM. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 15, 4:11 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 411 AM CST MON FEB 15 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 161015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 411 AM CST MON FEB 15 2016 /511 AM EST MON FEB 15 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. PATCHY FREEZING DRIZZLE IS POSSIBLE THIS MORNING...WHICH MAY CAUSE SLICK SPOTS ESPECIALLY ON UNTREATED OR LIGHTLY USED ROADS. PARKING LOTS...DRIVEWAYS AND SIDEWALKS MAY BE SLIPPERY. ICE JAMS ARE POSSIBLE ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LIGHT ACCUMULATING SNOW IS POSSIBLE TUESDAY...MAINLY SOUTH OF A LINE FROM DIXON ILLINOIS TO RENSSELAER INDIANA. ICE JAMS AND LOCALIZED ICE JAM FLOODING ARE POSSIBLE ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-161015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 411 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY FRIDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-161015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 411 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTH GALES ARE POSSIBLE OVER THE SOUTH HALF OF THE LAKE ON FRIDAY. && RATZER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Feb 15, 4:01 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 401 AM CST MON FEB 15 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 151330- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 401 AM CST MON FEB 15 2016 /501 AM EST MON FEB 15 2016/ ...MIX OF FREEZING DRIZZLE AND SNOW THIS MORNING... A MIX OF SNOW AND FREEZING DRIZZLE HAS DEVELOPED OVER MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA EARLY THIS MORNING. ALTHOUGH THIS WINTER MIX IS EXPECTED TO LIFT NORTH BY DAYBREAK...SOME AREAS MAY STILL OBSERVE SOME LIGHT WINTRY PRECIPITATION THROUGH 7 AM CST ESPECIALLY ALONG AND NORTH OF LINE FROM ROCKFORD TO JOLIET...TO WHEATFIELD INDIANA. A GLAZE OF ICE IS POSSIBLE...ESPECIALLY ON UNTREATED ROADS AND SURFACES. AREA TRAVELERS SHOULD USE CAUTION AS HAZARDOUS DRIVING CONDITIONS ARE POSSIBLE. RODRIGUEZ
Special weather statement, Feb 15, 5:50 AM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 550 AM CST MON FEB 15 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 151500- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 550 AM CST MON FEB 15 2016 /650 AM EST MON FEB 15 2016/ ...PATCHY FREEZING DRIZZLE THIS MORNING... PATCHY FREEZING DRIZZLE...OCCASIONALLY MIXED WITH LIGHT SNOW OR FLURRIES...WAS OCCURRING OVER MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA EARLY THIS MORNING. THIS MIX OF FREEZING DRIZZLE AND LIGHT SNOW WILL LIKELY CONTINUE INTO MID MORNING BEFORE ENDING. WHILE TREATED ROADS WILL LIKELY BE IN DECENT SHAPE... UNTREATED OR LIGHTLY TRAVELED ROADS MAY BE SLIPPERY IN SOME SPOTS. IN ADDITION...PARKING LOTS...DRIVEWAYS AND SIDEWALKS MAY BE SLIPPERY AS WELL. IF TRAVELING ACROSS THE REGION THIS MORNING...USE CAUTION AS HAZARDOUS DRIVING AND WALKING CONDITIONS MAY BE ENCOUNTERED. RATZER
Special weather statement, Feb 15, 9:09 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 909 AM CST MON FEB 15 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 151730- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 909 AM CST MON FEB 15 2016 /1009 AM EST MON FEB 15 2016/ ...FREEZING DRIZZLE AND FREEZING FOG POSSIBLE THIS MORNING... AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL LINGER THROUGH THE REMAINDER OF THE MORNING. PATCHY DENSE FREEZING FOG WITH VISIBILITIES OF ONE QUARTER MILE OR LESS IS LIKELY...ESPECIALLY OVER NORTH CENTRAL ILLINOIS NEAR AND WEST OF THE INTERSTATE 39 CORRIDOR. TRAVELERS THIS MORNING SHOULD BE ALERT FOR POSSIBLE REDUCED VISIBILITY IN FOG AND ALSO POSSIBLE ICY SPOTS. IZZI
Nearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.